Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 30, NWS Buffalo, NY

July 21, 2010Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 6:12 PM EDT for Jefferson County, Lewis County, New York. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 6:12 PM EDT (22:12 UTC)
Expired
Jul 21, 2010, 7:15 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 24 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:15 PM EDTHAIL 0.751 Se Sackets Harbor, NY
Jul 21, 6:33 PM EDTHAIL 0.751 Se Sackets Harbor, NY
Jul 21, 6:39 PM EDTTSTM WND DMG3 Wnw Adams Center, NYTREES DOWN NEAR INTERSECTION OF COUNTY ROUTE 66 AND COUNTY ROUTE 63.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS51 KBUF 212212
SVRBUF
NYC045-049-212315-
/O.NEW.KBUF.SV.W.0030.100721T2212Z-100721T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN CENTRAL NEW YORK
  CENTRAL LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 715 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF ADAMS CENTER...OR 9 MILES SOUTHWEST OF WATERTOWN...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ADAMS CENTER
  BARNES CORNERS
  LOWVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4361 7522 4376 7623 4385 7623 4390 7615
      4394 7615 4399 7607 4395 7616 4396 7619
      4400 7619 4401 7616 4404 7617 4405 7607
      4398 7515 4391 7514
TIME...MOT...LOC 2212Z 280DEG 31KT 4390 7606

$$

TJP
2 follow-up statements
644 
WWUS51 KBUF 212236
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EDT WED JUL 21 2010

NYC045-049-212315-
/O.CON.KBUF.SV.W.0030.000000T0000Z-100721T2315Z/
LEWIS NY-JEFFERSON NY-
636 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN JEFFERSON AND CENTRAL LEWIS COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SACKETS HARBOR...OR 13 MILES WEST OF WATERTOWN...MOVING
EAST AT 40 MPH.

THE ORIGINAL SEVERE STORM THAT PROMPTED THE WARNING MOVED INLAND AND 
WEAKENED...BUT ANOTHER STORM WAS APPROACHING THE LAKE ONTARIO 
SHORELINE NEAR SACKETS HARBOR AT 633 PM. 

SOME LOCATIONS IN THE WARNING INCLUDE...
  ADAMS
  ADAMS CENTER
  BARNES CORNERS
  COPENHAGEN
  LORRAINE
  WORTH
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4393 7536 4375 7533 4366 7557 4372 7595
      4386 7619 4390 7615 4394 7615 4399 7607
      4396 7619 4398 7619 4401 7616
TIME...MOT...LOC 2233Z 285DEG 36KT 4392 7610

$$

ZAFF
686 
WWUS51 KBUF 212308
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
708 PM EDT WED JUL 21 2010

NYC045-049-212318-
/O.EXP.KBUF.SV.W.0030.000000T0000Z-100721T2315Z/
LEWIS NY-JEFFERSON NY-
708 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON AND CENTRAL
LEWIS COUNTIES WILL EXPIRE AT 715 PM EDT...

AT 708 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4393 7536 4375 7533 4366 7557 4372 7595
      4386 7619 4390 7615 4394 7615 4399 7607
      4396 7619 4398 7619 4401 7616
TIME...MOT...LOC 2308Z 285DEG 36KT 4383 7563

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:39 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 21, 3:39 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED JUL 21 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE LOWER LAKES REGION EARLY THIS
EVENING WITH SCATTERED STRONG THUNDERSTORMS COMING TO AN END FROM
WEST TO EAST. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY AND BRING A RETURN TO SUNSHINE AND LOWER HUMIDITY. A WARM
FRONT WILL THEN LIFT ACROSS THE REGION ON FRIDAY WITH MORE SHOWERS
AND THUNDERSTORMS MOVING BACK INTO THE REGION. A COLD FRONT WILL
KEEP THE WEATHER UNSETTLED THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE HIGH PRESSURE BRINGS A RETURN TO SUNSHINE ON SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
SCATTERED STRONG TO SEVERE CONVECTION CONTINUES ACROSS MUCH OF THE
AREA THIS AFTERNOON. THE MAIN FOCUS FOR ONGOING CONVECTION CONTINUES
TO BE THE NORTHERN EDGE OF THE LAKE ERIE LAKE BREEZE FROM NIAGARA
COUNTY EAST TO ROCHESTER AND THE NORTHERN END OF THE FINGER LAKES.
ANOTHER VERY ORGANIZED STORM JUST WEST OF THE SAINT LAWRENCE WILL
MOVE ACROSS THE NORTH COUNTRY THROUGH THE REST OF THE AFTERNOON.
THIS APPEARS TO CONTAIN THE GREATEST SEVERE WEATHER RISK OVER THE
NEXT HOUR OR TWO GIVEN ITS UPSCALE GROWTH TREND INTO A BOWING LINE
SEGMENT.

THROUGH THE LATE AFTERNOON AND EVENING WE MAY SEE COVERAGE EXPAND
ACROSS WESTERN NY WITH THE APPROACH OF A MID LEVEL SHORTWAVE...
NOTED ON WATER VAPOR IMAGERY AND OBJECTIVE RUC ANALYSIS ENTERING
SOUTHERN ONTARIO PROVINCE AT 19Z. THIS IS ACCOMPANIED BY A VERY
STRONG 70+ KNOT 500MB SPEED MAX WHICH IS CONTRIBUTING TO STRONG DEEP
LAYER SHEAR ACROSS THE LOWER LAKES TODAY AND IS RESPONSIBLE FOR THE
QUALITY OF STORM ORGANIZATION. THE IMMEDIATE BUF AREA IS LIKELY TO
REMAIN SHADOWED BY THE SOUTHWEST FLOW OFF LAKE ERIE FOR A FEW MORE
HOURS. GIVEN THE THERMODYNAMICS AND KINEMATICS IN PLACE...EXPECT
SEVERE POTENTIAL TO CONTINUE THROUGH THE EARLY EVENING WITH THE
PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL WITH SUPERCELL
STRUCTURES...AND POSSIBLY A FEW CORRIDORS OF DAMAGING WINDS WITH ANY
LINE SEGMENTS THAT ARE ABLE TO FORM THROUGH COLD POOL SHARING
PROCESSES. EVEN THOUGH THE ENVIRONMENT FAVORS SUPERCELL
STRUCTURES...THE LACK OF LOW LEVEL SHEAR DOES NOT FAVOR A TORNADO
RISK.

THE STORMS WILL QUICKLY END FROM WEST TO EAST DURING THE EARLY TO
MID EVENING AS THE SHORTWAVE AND SURFACE COLD FRONT SWEEP EAST
ACROSS THE AREA AND ELIMINATE INSTABILITY. WILL END POPS BY MID
EVENING ACROSS THE WEST AND BY AROUND MIDNIGHT IN THE EASTERN ZONES.
SOMEWHAT LESS HUMID AIR WILL FILTER INTO THE REGION OVERNIGHT AND
ALLOW LOWS TO DROP BACK INTO THE MID 60S ON THE LAKE PLAINS AND SOME
UPPER 50S EVEN IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF
LAKE ONTARIO.

ON THURSDAY A NORTHWEST FLOW OF SOMEWHAT DRIER/LESS HUMID AIR WILL
CONTINUE ACROSS THE LOWER LAKES. MAY HAVE SOME LINGERING UPSLOPE LOW
CLOUD DURING THE EARLY MORNING ACROSS THE WESTERN SOUTHERN TIER AND
TUG HILL REGION...OTHERWISE EXPECT A MAINLY SUNNY DAY WITH SOME
DIURNAL CUMULUS POPPING BY AFTERNOON INLAND FROM THE LAKE SHADOWS.
850MB TEMPS IN THE +12C TO +14C RANGE WILL STILL SUPPORT LOWER 80S
ACROSS THE LOWER TERRAIN WITH UPPER 70S ON THE HILLS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO BE FAIRLY CONSISTENT IN THE GENERAL PATTERN
FORECAST...THOUGH OUR REGION WILL SIT NEAR A BOUNDARY MAKING THE
SPECIFICS A BIT HARDER TO PIN DOWN. A WARM FRONT WILL LIFT TOWARD
THE REGION FROM THE SOUTHWEST ON THURSDAY NIGHT. AT THIS
POINT...FAIRLY GOOD MODEL AGREEMENT ON THE POSITION OF THE
FRONT...WITH THE BOUNDARY EXPECTED TO REACH WESTERN NEW YORK BY
FRIDAY MORNING.

ASSUMING THE BOUNDARY PLAYS OUT AS FORECAST...THERE IS SOME LARGE
SCALE LIFT FORECAST IN THE MID LEVELS...WHICH WOULD LEAD TO AN AREA
OF STEADIER RAINFALL...MORE IN A SOLID LINE THAN THE SHOWERY STUFF
WE HAVE SEEN OF LATE. LIFT INITIALLY STARTS OFF TO THE WEST THURSDAY
NIGHT...BLOSSOMING NORTH OF I-90 DURING THE DAY FRIDAY. FOR
NOW...HANG ON TO LIKELY POPS...WITH SOME QUESTIONS ON THE POSITION
AND TIMING OF THE FRONT REMAINING...AND WEAKER LIFT FURTHER EAST.
WHILE THE AXIS OF HIGHEST POPS CENTERS ON THE FRONT...MAY ALSO SEE
SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP BEHIND THE FRONT IN
THE WARM AIR MASS FRIDAY AFTERNOON.

OTHERWISE...EXPECT SOME DESCENT WINDS WITH THE FRONTAL PASSAGE...WITH
GUSTS OF 30 MPH OR SO LIKELY. TEMPERATURES WILL BE A BIT TRICKY NEAR
THE BOUNDARY...THOUGH EXPECT MOST AREAS TO BE FAIRLY WARM ON
THURSDAY NIGHT...EXCEPT IN THE NORTH COUNTRY WHERE SOME EVENING
RADIATIONAL COOLING IS EXPECTED. ON FRIDAY...TEMPERATURES SHOULD
RANGE WIDELY FROM SOUTHERN LOCATIONS WHICH SHOULD BREAK WELL INTO
THE 80S...AND NORTH WHERE CLOUDS MAY KEEP HIGHS IN THE UPPER
70S...THOUGH THIS ALL DEPENDS ON THE BOUNDARY.

THE BOUNDARY WILL STALL ACROSS THE REGION FRIDAY NIGHT. CAN SEE
SCATTERED SHOWERS LINGERING ALONG THIS BOUNDARY...AND CARRY CHANCE
POPS. WITH THE FRONT STRADDLING THE CWA...TOO MUCH SPREAD TO PIN
DOWN THE EXACT LOCATION OF THE BOUNDARY WITH ANY CONFIDENCE. WITH
THE POTENTIAL FOR ELEVATED CONVECTION...MAINTAIN A MENTION OF
THUNDERSTORMS PRETTY MUCH WHEREVER THERE/S A CHANCE OF PRECIPITATION.

THE BOUNDARY WILL CONTINUE TO BE NEAR THE REGION ON SATURDAY...WITH
MODELS DIVERGING A BIT MORE AT THIS POINT. GENERALLY FEEL BOUNDARY
WILL LIKELY BE SOMEWHERE ACROSS THE REGION...BUT A NORTHERN OR
SOUTHERN SOLUTION IS CERTAINLY POSSIBLE. CONTINUE CHANCE POPS FOR
THIS BOUNDARY. ACTUALLY COULD BE AN ACTIVE THUNDERSTORM DAY...BUT
THIS ALL DEPENDS ON THE POSITION OF THE FRONT WHICH STILL IS
UNCERTAIN. VERY WARM AIR ALOFT SUPPORTS HIGHS IN THE LOWER 90S IF
THE BOUNDARY WERE TO SLIDE FAR ENOUGH NORTH ALLOW FOR DECENT SUN.

WHEREVER THE BOUNDARY STARTS OFF ON SATURDAY NIGHT...
GFS/GGEM/EUROPEAN FAIRLY CONSISTENT IN SWEEPING IT ALL OUT WITH A
SHORTWAVE SATURDAY EVENING. THIS WILL MAINTAIN THE CHANCE FOR
SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS BETWEEN THE 12Z GFS...GGEM AND 00Z ECMWF ALL AGREE
ON AN UPPER LEVEL TROUGH CONTINUING TO SWING ACROSS THE EASTERN
GREAT LAKES AND NORTHEAST TO START THIS TIME PERIOD SUNDAY MORNING.
THE CYCLONIC FLOW WITH THE UPPER LEVEL TROUGH AND COMBINED WITH
POSITIVE VORTICITY ADVECTION HAVE DECIDED TO INCLUDE CHANCE FOR
SHOWERS SUNDAY. WITH MOISTURE DWINDLING THROUGH THE DAY EXPECT ANY
SHOWERS TO BE EARLIER IN THE DAY OPPOSED TO LATER.

TEMPERATURES SUNDAY WILL BE COOLER THAN SATURDAY WITH AFTERNOON
READINGS CLOSER TO NORMAL. THE BIGGER DIFFERENCE WILL BE THE
DECREASING DEW POINT WHICH WILL MAKE SUNDAY FEEL MORE COMFORTABLE.

MONDAY AND INTO TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE
EASTERN GREAT LAKES REGION. EXPECT TUESDAY TO BE SUNNIER THAN MONDAY
WITH THE AXIS OF THE UPPER LEVEL RIDGE CLOSER TO THE
REGION...ALTHOUGH BOTH DAYS SHOULD SEE PLENTY OF SUNSHINE.
TEMPERATURES BOTH DAYS WILL HOLD CLOSE TO NORMAL WITH TUESDAY
SLIGHTLY WARMER UNDER WARM AIR ADVECTION ALOFT.

THOUGH 7 DAYS OUT BOTH THE 00Z ECMWF AND THE 12Z GFS GENERALLY AGREE
WITH THE OVERALL PATTERN MIDDLE OF NEXT WEEK. A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES...WITH A TROUGH OF LOW PRESSURE
DIVING OVER THIS RIDGE AND ACROSS JAMES BAY. FOR NOW WILL COVER
WEDNESDAY WITH A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY
EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN
SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10
HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY
AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION
DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL
DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD
ORGANIZATION TO STORMS.

BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN
END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES.
AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT
ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER
LATE TONIGHT AND EARLY THURSDAY.

OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
A MODERATE SOUTHWEST FLOW CHANNELING UP LAKE ERIE WILL CONTINUE TO
BRING MARGINAL SMALL CRAFT CONDITIONS TO LAKE ERIE THROUGH THE EARLY
EVENING HOURS. BY MID EVENING A COLD FRONT WILL PUSH ACROSS THE LAKE
AND ALLOW WINDS TO SHIFT MORE WEST OR NORTHWEST AND DIMINISH.
OVERNIGHT WEST TO NORTHWEST WINDS WILL INCREASE ON LAKE ONTARIO
BEHIND THE COLD FRONT. WINDS AND WAVES WILL INCREASE TO CLOSE TO
SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT INTO THURSDAY MORNING.
FOR NOW WILL KEEP THE FORECAST AT 2-4 FEET BUT CONDITIONS WILL
CONTINUE TO BE MONITORED.

WINDS AND WAVES WILL DIMINISH THURSDAY EVENING AS A RIDGE OF HIGH
PRESSURE BUILDS ACROSS THE LOWER LAKES. A WARM FRONT WILL LIFT NORTH
ACROSS THE REGION ON FRIDAY. AN INCREASING PRESSURE GRADIENT MAY
BRING WINDS BACK UP CLOSE TO SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Jul 21, 12:27 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1227 PM EDT WED JUL 21 2010

NYZ001>008-010>014-019>021-085-221630-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1227 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY
THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE
WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE
STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE
THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF
UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE
ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER
SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1227 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY
THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE
WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE
STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE
THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF
UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE
ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER
SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jul 21, 4:20 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 SW CLAYTON            44.23N 76.10W
07/21/2010  E1.75 INCH       JEFFERSON          NY   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN AS WELL

0405 PM     HAIL             CLAYTON                 44.24N 76.09W
07/21/2010  E1.00 INCH       JEFFERSON          NY   PUBLIC

            50 TO 60 MPH WINDS AS WELL

&&

JPACE
Special weather statement, Jul 21, 4:48 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
448 PM EDT WED JUL 21 2010

NYZ002-003-011-013-212145-
GENESEE NY-LIVINGSTON NY-MONROE NY-ORLEANS NY-
448 PM EDT WED JUL 21 2010

...LINE OF STRONG THUNDERSTORMS TRAINING ACROSS THE AREA...

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM OAKFIELD TO SCOTTSVILLE...AND WERE TRAINING SLOWLY
  TO THE EAST.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CHURCHVILLE
  HENRIETTA
  PITTSFORD

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

THESE STORMS WILL ALSO PRODUCE HEAVY RAIN...CAUSING FLOODING OF
ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4315 7829 4310 7745 4297 7753 4301 7844

TJP
Special weather statement, Jul 21, 5:01 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT WED JUL 21 2010

NYZ007-008-212200-
JEFFERSON NY-LEWIS NY-
501 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS CONTINUE ACROSS NORTHERN JEFFERSON AND
   LEWIS COUNTIES...

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS JUST NORTH OF WATERTOWN. THE STORM WAS MOVING
  SOUTHEAST AT 25 MPH.

* EXPECT PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH AS THESE STORMS
  MOVE THROUGH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4388 7596 4411 7593 4420 7541 4409 7516
      4377 7513

APFFEL
Local storm report, Jul 21, 5:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     3 NW CLAYTON            44.27N 76.13W
07/21/2010                   JEFFERSON          NY   PUBLIC

            NUMEROUS TREES DOWN ON GRINDSTONE ISLAND. ESTIMATED WIND
            SPEED OF 70 MPH.

&&

KAPFFEL
Local storm report, Jul 21, 6:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
602 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            ELBA                    43.08N 78.19W
07/21/2010                   GENESEE            NY   LAW ENFORCEMENT

            NUMEROUS STREETS CLOSED FROM FLOODING IN ELBA, BYRON, AND
            BERGEN BETWEEN 500 PM AND 600 PM.

&&

KAPFFEL
Local storm report, Jul 21, 6:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     ELBA                    43.08N 78.19W
07/21/2010                   GENESEE            NY   LAW ENFORCEMENT

            LARGE TREE DOWN.

&&

KAPFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:37 AM EDTSpecial Weather StatementBUFLivingston53 min
Jul 21, 8:39 AM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming21 min
Jul 21, 11:41 AM EDTSevere Thunderstorm WarningBUFWayne64 min
Jul 21, 1:14 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Jul 21, 1:19 PM EDTSmall Craft AdvisoryBUF7 hr
Jul 21, 1:25 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne52 min
Jul 21, 2:24 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Monroe, Niagara, Orleans3 hr
Jul 21, 2:28 PM EDTSpecial Marine WarningBUF92 min
Jul 21, 3:03 PM EDTSpecial Marine WarningBUF57 min
Jul 21, 3:11 PM EDTSpecial Marine WarningBUF64 min
Jul 21, 3:23 PM EDTSevere Thunderstorm WarningBUFJefferson67 min
Jul 21, 4:42 PM EDTAreal Flood WarningBUFGenesee, Monroe4 hr
Jul 21, 4:48 PM EDTSpecial Weather StatementBUFGenesee57 min
Jul 21, 5:01 PM EDTSpecial Weather StatementBUFLewis59 min
Jul 21, 5:04 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis29 min
Jul 21, 5:12 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe63 min
Jul 21, 5:32 PM EDTSpecial Marine WarningBUF88 min
Jul 21, 6:00 PM EDTSpecial Marine WarningBUF45 min
Jul 21, 6:33 PM EDTSpecial Weather StatementBUFOswego57 min
Jul 21, 6:37 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego53 min
Jul 21, 7:23 PM EDTSpecial Weather StatementBUFLewis37 min
Jul 21, 7:30 PM EDTSevere Thunderstorm WarningBUFLewis14 min
Jul 21, 7:40 PM EDTSpecial Weather StatementBUFOntario65 min
Jul 21, 7:46 PM EDTSpecial Weather StatementBUFLivingston59 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.